Alert archive / Vermont / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 12, 2005, 4:59 PM EDT for Rutland County, Vermont. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2005, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 12, 2005, 5:47 PM EDT
- In force
- 48 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Rutland County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:47 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 12, 1:47 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 147 PM EDT SUN JUN 12 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... MORE OF THE SAME OVER COURSE OF NEXT FEW DAYS...THOUGH A TREND TOWARDS LESS HUMID MORE SEASONAL CONDS NOW LOOKS MORE LIKELY BY END OF SHORT TERM PERIOD. LATEST SYNOPTIC MAP INDICATING FA REMAINS UNDER BROAD SCALE SUBTROPICAL RIDGING FROM SFC TO MID LVLS. LATEST FCST AND GOES SOUNDING PROFILES CONTINUE TO SHOW DEEP MOISTURE PROFILES ACROSS NE CONUS...WITH AVG PWAT VALUES VARYING BTWN 1.7 AND 2.2 INCHES AREA WIDE. THUS HAZY/WARM/MUGGY UNCOMFORTABLE CONDS ALONG WITH CHCS OF SHRAS/TSRAS WILL PERSIST. DUE TO SUCH A DEEP AND MOIST PROFILE ACROSS AREA (WBZ 12-13K FT AND COAL DEPTH 4 KM)...STORMS CONTINUE TO HAVE POTENTIAL OF PRODUCING LOCALIZED ...BUT TORRENTIAL RAINFALL. THUS HYDRO CONDS WILL BE MONITORED CLOSELY. DUE TO THE MORE LOCALIZED NATURE OF HEAVY RAINFALL...MAIN THREAT WOULD OCCUR ACROSS SMALLER HEADWATER BASINS AND/OR STREAMS/TRIBUTARIES AND NOT MAINSTEM RIVERS. OPERATIONAL PROGS ...NAMELY THE GFS AND TO A LESSER EXTENT THE ETA ARE QUITE AGRESSIVE ON POPS/QPF THROUGH TUE NT AND SEE HARD TO ARGUE WITH THIS REASONING AS SEVERAL WEAK VORT MAXES TRAVERSE NW TO SE ACROSS AREA DURING THIS TIME FRAME. NONETHELESS DIURNAL HEATING HAS PLAYED THE MORE DOMINANT FORCING ROLE OVER PAST FEW DAYS...WITH AFTERNOON/EVENING CONVECTION WANING DURING OVERNIGHT HOURS. THUS WILL MAINTAIN CONTINUITY HERE...OFFERING CHC POPS THROUGH MON EVENING...WITH MAIN EMPHASIS DURING LATE AFTERNOON/EVE HOURS TODAY/MONDAY...AND MAINLY DRY OVERNIGHT TONIGHT. PATCHY DENSE FOG/BR AGAIN A GOOD BET AS NEARLY SATURATED BNDRY LYR DECOUPLES AFTER 06Z. AFTERWARD...DEEP TROPICAL MOISTURE ASSOC W/REMNANTS OF ARLENE STILL ON TRACK TRAVERSE AREA LATER MONDAY NT INTO FIRST HALF OF TUESDAY. WILL OPT TO NUDGE POPS UP TO LIKELY HERE W/POTENTIAL OF SCT HVY RAINFALL CONTINUING. FOLLOWING THIS FEATURE A CHANGE TOWARDS COOLER LESS HUMID CONDS TO OCCUR BY WED AS STRONG SHORTWAVE ENERGY ACROSS THE OHIO VALLEY AND ANOTHER ACROSS CENTRAL QUEBEC MERGE ACROSS THE NORTHEAST...AND ACT TO CARVE OUT A LARGE MERIDIONAL TROUGH. PRECIP CHANCES WILL CONTINUE...BUT TEMPS/DWPT VALUES SHOULD DROP ENOUGH THAT MORE TYPICAL MID JUNE CONDS SHOULD OCCUR (I.E. 70S AND 50S). && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... SOME CHANGES TO THE FORECAST IN THE EXTENDED PERIOD...AS WHAT PREVIOUSLY WAS THOUGHT TO BE A CUT OFF LOW BECOMING STATIONARY OVER THE NORTHEAST NOW FORECAST BY MODELS TO KEEP MOVING. ECMWF AND 00Z/06Z GFS GENERALLY IN GOOD AGREEMENT ON BRINGING AN UPPER AND SURFACE LOW ACROSS THE REGION AT THE BEGINNING OF THE EXTENDED PERIOD...THEN TAKE IT OUT OF NORTHERN NEW ENGLAND BY FRIDAY. HOWEVER LATEST 12Z GFS HAS VIGOROUS SHORT WAVE TROUGH MOVING DOWN BACK SIDE OF THE UPPER LOW...WHICH CAUSES IT TO DIG SOUTHWARD AND HANG UP A DAY OR SO...SIMILAR TO WHAT YESTERDAYS MODEL RUNS SHOWED. THESE SHORT WAVE TROFS ARE HARD TO TIME THAT FAR OUT...AND ANY VARIATION WILL AFFECT HOW MUCH OR EVEN IF THE UPPER LOW DIGS AND SLOWS. STAYED WITH HPC GUIDANCE...WHICH FAVORS MORE PROGRESSIVE SOLUTION. GOOD CHANCE POPS FROM 00Z-12Z THU...THEN TAPERING OFF WEST TO EAST DURING DAY ON THURSDAY/THURSDAY NIGHT. FOR FRIDAY...I HELD ON TO SLIGHT CHANCE/CHANCE POPS IN HIGHER TERRAIN OF NORTH HALF OF VT AND ADIRONDACKS. WITH UPPER LOW MOVING OUT MORE QUICKLY...NOT QUITE AS COLD SCENARIO AS YESTERDAY...AND TEMPS MOVE UP TO A LITTLE MORE SEASONAL. && .AVIATION... MOIST AIRMASS CONTINUES TO AFFECT THE REGION THROUGH THE FORECAST PERIOD. THROUGH 03Z...EXPECT MVFR/VFR CONDITIONS...WITH VISIBILITIES 5-6SM IN HAZE AND JUST SCATTERED CLOUDS AT ALL SITES. SHOWERS AND THUNDERSTORMS HAVE STARTED TO DEVELOP ALONG AND EAST OF THE GREEN MOUNTAINS. MUCH LIKE PREVIOUS DAYS...EXPECT ANY PRECIPITATION TO DEVELOP IN THE MOUNTAIN REGIONS AN HOUR OR TWO PRIOR TO THE VALLEYS. ONCE PRECIPITATION HAS ENDED...EXPECTING MAINLY MVFR CONDITIONS WITH OCCASIONAL IFR AT KBTV/KMSS. VISIBILITIES AND CEILINGS WILL GO VLIFR AT KSLK/KMPV 07Z-13Z. AFTER 13Z...ALL SITES 5-6SM HZ AND BKN120. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JMG LONG TERM...GH AVIATION...MB
Hazardous weather outlook, Jun 12, 6:16 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 616 AM EDT SUN JUN 12 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-131015- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 616 AM EDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION BY THIS AFTERNOON AND CONTINUE INTO EARLY TONIGHT. ANY THUNDERSTORMS WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR ARE POSSIBLE. THE POTENTIAL FOR FLASH FLOODING WILL NEED TO BE MONITORED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE INTO TUESDAY. MORE SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TO MONITOR POTENTIAL FLOODING AND REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
In the hours before
Special weather statement, Jun 12, 12:02 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1202 PM EDT SUN JUN 12 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-122200- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 1202 PM EDT SUN JUN 12 2005 ...HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON ACROSS VERMONT AND NORTHERN NEW YORK. SOME OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL...AS SEEN OVER THE PAST COUPLE OF DAYS. ANY STORMS THAT DEVELOP ARE FORECAST TO MOVE MORE QUICKLY TODAY...SO ANY LOCALIZED FLOODING WOULD RESULT FROM THUNDERSTORMS RE-DEVELOPING OVER THE SAME AREA...OR A SERIES OF STORMS REPEATEDLY MOVING ACROSS THE SAME AREA. RAINFALL RATES OF 1 TO 3 INCHES IN AN HOUR REMAIN A POSSIBILITY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. HANSON
Nearby
Severe Thunderstorm Warnings in Vermont, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.